Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Light period after removing Nuva
    avatar
    missjennifer1966 posted:
    Hello. I took out my NuvaRing last Tuesday, 03/05, and I started my period Sunday morning, 03/10. It was very light and I stopped this morning. This is unusual for me as I usually have heavy periods. That is why I was prescribed NuvaRing, to help very heavy bleeding. I had the Nuva in for about 3 years with no week free that whole time. Is this why my period was so light? I am 46, will be 47 in September of this year and wonder if it could be the start of menopause. Thanks for any info!
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear Missjennifer1966,
    Alas, I need to give you a very un-definitive answer. The main reason that birth control pills, or the NuvaRing work well for heavy periods is that they have a good amount of synthetic progesterone in them: and this progesterone keeps the lining of the uterus thin, and keeps a lot of lining of the uterus from building up. (so that's why I think you had a light period). So the question is what is going to happen now? I don't know. it is possible you might even be done with the menopause transition (it's possible)-or you could be perimenopausal. If in a month or so you do not get a period, check in with your health care provider about getting your blood tested for estradiol and and FSH level; these will give you a reasonable idea as to where you are in the transition phase. If you are not fully menopausal and go back to getting crazy periods, you could go back to the Nuva ring.
    So we all have to "stay tuned"
    Good luck,
    Mary Jane
     
    avatar
    missjennifer1966 replied to Mary Jane Minkin, MD's response:
    Thank you!!


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Hot flash & Night sweat relief
    I am 51 and started perimenopause 6 years ago. I experience hot flashes and night sweats heavily every two weeks - the time I usually ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website